Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 3, 2013, 4:19 AM EST for 4 counties in Florida. It took effect at Mar 3, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 4:19 AM EST (09:19 UTC)
- In effect from
- Mar 3, 2013, 12:00 PM EST
- Expired
- Mar 3, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS82 KTBW 030919 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 419 AM EST SUN MAR 3 2013 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA... .LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH ERC VALUES AT OR ABOVE 27 WITH SUSTAINED WINDS OF 15 MPH OR HIGHER WILL DEVELOP THIS AFTERNOON. FLZ039-043-031030- /O.CAN.KTBW.FW.A.0003.130303T1700Z-130303T2300Z/ LEVY-SUMTER- 419 AM EST SUN MAR 3 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ042-048-049-051-052-055>057-060>062-065-032130- /O.UPG.KTBW.FW.A.0003.130303T1700Z-130303T2300Z/ /O.NEW.KTBW.FW.W.0007.130303T1700Z-130303T2300Z/ CITRUS-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DESOTO-CHARLOTTE-LEE- 419 AM EST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHWEST WINDS 15 TO 20 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:39 AM EST, 40 minutes earlier.
Area forecast discussion, Mar 3, 3:39 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 AM EST SUN MAR 3 2013
.SHORT TERM (TODAY-TUESDAY)...
ANOMALOUS DEEP L/W TROUGH OVER THE FLORIDA PENINSULA THIS MORNING
WILL MOVE EAST OF THE STATE BY TONIGHT. CORE OF THE COLDEST AIR
ALOFT WILL BE OVER THE REGION THIS MORNING THROUGH EARLY AFTERNOON
WITH 85H TEMPS AROUND -5C OVER THE NORTHERN NATURE COAST TO AROUND
0C TO +1C OVER SOUTHWEST FLORIDA. STRONG U/L FORCING COMBINED WITH
STRONG COLD AIR ADVECTION OVER THE EASTERN GULF OF MEXICO IS
PRODUCING A LARGE AREA OF COLD AIR STRATO-CU WITH AN AREA OF LIGHT
RAIN OVER SOUTHWEST FLORIDA...AND A FEW SPRINKLES OFF THE PINELLAS
COUNTY COAST. AIR MASS OVER THE PENINSULA IS VERY DRY WITH PCPW
VALUE ON TBW 00Z SOUNDING OF 0.47 INCHES. AS STRATO-CU DECK OVER
THE EASTERN GULF ADVECTS ONSHORE...CLOUDS ARE RUNNING INTO THIS VERY
DRY AIR WITH THE CLOUD DECK QUICKLY ERRODING/DISSIPATING AS IT TRIES
TO PUSH INLAND. SKIES NEAR THE COAST ARE MOSTLY CLOUDY WITH MOSTLY
CLEAR/PARTLY CLOUDY SKIES OVER THE INTERIOR. AS THE U/L DYNAMICS
PUSH EAST OF FLORIDA TODAY...AREA OF RAIN OVER SOUTHWEST FLORIDA AND
THE ADJACENT COASTAL WATERS WILL DECREASE IN COVERAGE AND GRADUALLY
SHIFT OFFSHORE. LIGHT RAIN WILL BE LIMITED TO THE COASTAL COUNTIES
WITH THE HIGHEST POPS OVER SOUTHWEST FLORIDA DECREASING TO A FEW
SPRINKLES AS FAR NORTH AS PINELLAS COUNTY...WITH RAIN ENDING BY
EARLY AFTERNOON EXCEPT OVER THE COASTAL WATERS WHERE A CHANCE OF
LIGHT SHOWERS WILL PERSIST. BOUNDARY LAYER CONDITIONS (BELOW 3K FEET)
REMAIN MUCH TOO WARM FOR ANY FROZEN PRECIPITATION...ESPECIALLY MOVING
OFF THE WARMER WATERS OF THE GULF. SURFACE TEMPERATURES ARE IN THE
UPPER 40S TO LOWER 50S IN AREAS OF RAIN. GRADIENT REMAINS RATHER
TIGHT WITH BREEZY NORTHWEST WINDS DEVELOPING AGAIN THIS AFTERNOON.
DRY AIR OVER THE REGION COMBINED WITH THE WIND WILL CREATE RED FLAG
CONDITIONS OVER MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS
AFTERNOON.
SKIES WILL CLEAR ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA
TONIGHT AS SURFACE HIGH PRESSURE BUILDS OVER THE NORTHERN FLORIDA
PENINSULA. GOOD RADIATIONAL COOLING WILL DEVELOP WITH COLD DRAINAGE
FLOW DOWN THE PENINSULA. TEMPERATURES WILL DROP INTO THE UPPER 20S
OVER THE NORTHERN NATURE COAST TONIGHT...NEAR FREEZING OVER THE
REMAINDER OF THE NATURE COAST...WITH MID TO UPPER 30S OVER THE REST
OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE EXCEPTION OF AREAS
NEAR THE COAST WHERE LOWS WILL BE IN THE LOWER TO MID 40S.
TEMPERATURES WILL ALSO DROP TO NEAR FREEZING OVER SOUTHERN HIGHLANDS
COUNTY. AREAS OF FROST WILL DEVELOP OVER THE NATURE COAST AND OVER
COLDER LOCATIONS OF THE INTERIOR PENINSULA...WITH PATCHY FROST
ELSEWHERE WITH THE EXCEPTION OF COASTAL AREAS.
HIGH TEMPERATURES WILL MODERATE ABOUT 10 DEGREES ON MONDAY AS THE
AIR MASS BEGINS TO MODIFY UNDER MOSTLY SUNNY SKIES. THE DRY AIR
WILL REMAIN ACROSS THE FORECAST AREA WITH DEW POINTS IN THE 20S
AWAY FROM THE COAST. SURFACE HIGH PRESSURE WILL GRADUALLY MOVE ACROSS
THE CENTRAL PENINSULA MONDAY NIGHT WITH GOOD RADIATIONAL COOLING
DEVELOPING AGAIN. RETURN SOUTH TO SOUTHEAST FLOW WILL DEVELOP LATE
AS THE SURFACE HIGH MOVES EAST OF FLORIDA WHICH WILL KEEP
OVERNIGHT TEMPERATURES FROM BOTTOMING OUT OVER THE COASTAL
COUNTIES.
MUCH WARMER TUESDAY WITH TEMPERATURES RETURNING TO CLIMATIC NORMALS
UNDER PARTLY CLOUDY SKIES. LOW LEVEL MOISTURE WILL BEGIN TO RECOVER
WITH DEW POINTS CLIMBING INTO THE 40S TO LOWER 50S.
.LONG TERM (TUESDAY NIGHT - SATURDAY)...EXCELLENT AGREEMENT AMONG
THE GLOBAL MODELS NOW FOR OUR MONDAY NIGHT/TUESDAY FRONTAL PASSAGE.
THIS IS SOMEWHAT SURPRISING GIVEN HOW DYNAMIC THE SYSTEM IS...AND
THE FACT THAT ITS STILL 3 TO 4 DAYS OUT. THE MODEL AGREEMENT HAS
ALLOWED ME TO FINE TUNE ANTICIPATED WEATHER EFFECTS...ALTHOUGH
THERES NOTHING THAT SAYS THE MODELS CANT CHANGE BETWEEN NOW AND
THEN.
WITH THAT...I BRING A SLIGHT CHANCE OF SHOWERS INTO LEVY COUNTY
BEFORE MIDNIGHT TUESDAY EVENING BUT OTHERWISE HOLD OFF THE SHOWERS
UNTIL LATER IN THE NIGHT. RAIN MAY MAKE IT AS FAR SOUTH AS TAMPA BY
SUNRISE WEDNESDAY...THEN PUSH SOUTHEAST ACROSS THE REST OF THE
REGION WEDNESDAY MORNING. MODELS HAVE TRENDED COLDER BEHIND THE
FRONT...AND I DID FOLLOW SUIT...BUT IT WILL NOT BE AS COLD AS THE
AIR MASS WE HAVE OVERHEAD NOW. STILL...UPPER 30S TO MIDDLE 40S IS
WELL BELOW NORMAL FOR THIS TIME OF YEAR...AND GENERALLY WHAT WE WILL
SEE BY THURSDAY MORNING.
FOR THE REST OF THE PERIOD...THURSDAY THROUGH SATURDAY...WE WILL SEE
HIGH PRESSURE SIT IN PLACE TO OUR NORTH RESULTING IN A GRADUAL
WARMING TREND UNDER A DRY EASTERLY WIND FLOW. AFTER A RELATIVELY
COOL DAY ON THURSDAY WITH HIGHS MAINLY IN THE MIDDLE AND UPPER 60S
NORTH AND CENTRAL TO LOWER 70S SOUTH...WE REBOUND INTO THE LOWER 70S
NORTH TO MIDDLE 70S SOUTH ON FRIDAY...THEN FIVE DEGREES WARMER THAN
THAT ON SATURDAY.
AFTER THE RAIN DEPARTS EARLY WEDNESDAY...RAIN CHANCES WILL BE AT OR
BELOW 10 PERCENT THROUGH THE REST OF THE WEEK.
&&
.AVIATION...
VFR BUT WITH CEILINGS AROUND 5000 FEET MOST OF THE DAY. EXPECT A FEW
LIGHT SHOWERS AROUND PIE...TPA AND SRQ THROUGH THIS MORNING WITH
STEADIER LIGHT RAIN FOR PGD...FMY AND RSW. NO RESTRICTIONS TO
VISIBILITY ANTICIPATED.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH THIS MORNING
OVER THE COASTAL WATERS. WINDS AND SEAS WILL GRADUALLY SUBSIDE THIS
AFTERNOON AND TONIGHT. WINDS AND SEAS WILL INCREASE BEHIND A COLD
FRONT TUESDAY NIGHT AND WEDNESDAY WITH GUSTY NORTHWEST WINDS LIKELY
PRODUCING SMALL CRAFT ADVISORY CONDITIONS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT ACROSS MOST
COUNTIES OF WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON.
WINDS WILL INCREASE TO OVER 15 KNOTS. COUNTIES WITH ERC/S GREATER
THAN OR EQUAL TO 27 HAVE BEEN UPGRADED TO A RED FLAG WARNING. DRY
AIR WILL HOLD OVER THE FORECAST AREA ON MONDAY...BUT WINDS SHOULD
NOT CLIMB ABOVE CRITICAL LEVELS WHICH SHOULD LIMIT THE THREAT OF RED
FLAG CONDITIONS MONDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 57 41 68 50 / 20 0 0 0
FMY 64 41 71 50 / 60 0 0 0
GIF 59 35 69 45 / 10 0 0 0
SRQ 59 43 68 47 / 30 0 0 0
BKV 56 32 68 36 / 10 0 0 0
SPG 56 48 66 56 / 20 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH MONDAY AFTERNOON FOR
CHARLOTTE-LEE-SARASOTA.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-MANATEE-PASCO-POLK-SARASOTA.
BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR
HILLSBOROUGH-MANATEE-PINELLAS.
FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...63/JILLSONHazardous weather outlook, Mar 2, 5:11 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 511 AM EST SAT MAR 2 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-022200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 511 AM EST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...EXCESSIVE COLD IMPACT... TEMPERATURES WILL FALL INTO THE LOWER 30S OVER THE NATURE COAST AND TO AROUND 40 DEGREES AROUND TAMPA BAY AND AREAS TO THE SOUTH TONIGHT. NO WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED. ...RIP CURRENT IMPACT... INCREASING NORTHWESTERLY WINDS WILL RESULT IN A MODERATE RISK OF STRONG RIP CURRENTS TODAY. ...WIND AND SEA IMPACT... NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH SEAS BUILDING TO 8 FEET OFFSHORE THIS AFTERNOON. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT THIS AFTERNOON MAINLY WELL INLAND FROM THE COAST. GUSTY WINDS WILL RESULT IN ELEVATED FIRE WEATHER DANGERS WHERE HUMIDITIES ARE LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL FALL TO NEAR FREEZING OVER THE NATURE COAST AND INTO THE MIDDLE TO UPPER 30S ELSEWHERE AWAY FROM THE COAST SUNDAY NIGHT. FROST IS POSSIBLE BEFORE SUNRISE MONDAY MORNING. THE NEXT FRONTAL BOUNDARY WILL AFFECT THE REGION TUESDAY NIGHT AND WEDNESDAY. STRONG AND GUSTY NORTHWESTERLY WINDS WILL BRING ANOTHER ROUND OF HAZARDOUS BOATING CONDITIONS AND STRONG RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:44 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 9 hr |
| Mar 3, 10:28 AM EST | Small Craft Advisory | TBW | 13 hr | |
| Mar 3, 1:09 PM EST | Freeze Warning | TBW | Sumter | 20 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.